How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Joey Your Own Question
Dr. Joey
Dr. Joey, Board Certified
Category: Dog
Satisfied Customers: 4723
Experience:  15 yrs in practice, specialist canine/feline medicine
20970409
Type Your Dog Question Here...
Dr. Joey is online now

My staffie has a really bad watery poo what can I do to stop

Customer Question

My staffie has a really bad watery poo what can I do to stop this
Submitted: 3 years ago.
Category: Dog
Expert:  Dr. Joey replied 3 years ago.
Dr. Joey :

Hello I am Dr. Joey. Thanks for trusting me to help you and your pet today. I am a licensed veterinarian with over 15 years of experience. I look forward to working with you.

Dr. Joey :

I can certainly give you some suggestions to try to help this at home but first I feel obligated to recommend if she has any blood in her stool, it has been going on for longer than 48 hours, she is not eating or seems depressed and if she has any vomiting, then you really should take her in to be seen by her vet. If she does not improve within 24-48 hours on the reocmmendations I provide, then again, you really need to have her seen by her veterinarian.

Dr. Joey :

If she was my patient I might recommend you try the following at home:

1) Feed a bland diet: Try white rice and boiled chicken breasts (chopped) in about 3 meals per day.

2) Start a probiotic supplement such as one capsule made for people (1 daily) or one for pets such as FortiFlora or Proviable. You give this for at least 14 days but you may use long term if she is prone to digestive tract upset.

3) Bismuth sulfate liquid/suspension: Give 5 ml by mouth every 8 hours for diarrhea. This medication must be given 1 hour after any other medication as it will coat the system and can potentially prevent absorption of other medications.

Expert:  Dr. Joey replied 3 years ago.

You appear to be unavailable for a live chat or we are having a difficult time connecting. I am at a point I need to know what questions you have. We can continue our dialog in this setting.

I hope that the information I provided has been helpful.

Please remember to select REPLY TO EXPERT if for any reason you need further clarification, have more questions, or were expecting a different type of answer.

My goal is to provide the best answer possible prior to you leaving a feedback rating.

If you received all the information you needed, then kindly submit a rating.